Alert archive / Ohio / Lake Effect Snow Warnings in 2011
Lake Effect Snow Warning 1, NWS Cleveland, OH
NWS Cleveland, OH issued this lake effect snow warning at Jan 6, 2011, 9:45 PM EST for 4 counties in Ohio; Crawford County, Erie County, Pennsylvania. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2011, 9:45 PM EST (02:45 UTC)
- Expired
- Jan 7, 2011, 10:50 AM EST
- In force
- 13 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Cuyahoga County, OH, Geauga County, OH, Lake County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 92 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
493 WWUS41 KCLE 070245 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 945 PM EST THU JAN 6 2011 OHZ013-014-PAZ002-003-071045- /O.UPG.KCLE.WW.Y.0001.000000T0000Z-110107T1700Z/ /O.NEW.KCLE.LE.W.0001.110107T0245Z-110107T1700Z/ GEAUGA-ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...CHARDON...JEFFERSON...EDINBORO... MEADVILLE 945 PM EST THU JAN 6 2011 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL NOON EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL NOON EST FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. THE GENERAL SNOW ACROSS THE AREA WILL TRANSITION INTO LAKE EFFECT SNOW SHOWERS THIS EVENING IN THE WAKE OF A COLD FRONT NOW TO OUR EAST. THE LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVERNIGHT AND INTO FRIDAY MORNING. SNOW ACCUMULATIONS OVERNIGHT WILL RANGE FROM 4 TO LOCALLY 6 INCHES WHERE SNOW SHOWERS AND SQUALLS PERSIST. AN ADDITIONAL 1 TO 3 INCHES IS POSSIBLE THROUGH THE MORNING HOURS FRIDAY. WINDS WILL BE FROM THE WEST AT 10 TO 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ OHZ011-012-071045- /O.NEW.KCLE.LE.W.0001.110107T0245Z-110107T1700Z/ CUYAHOGA-LAKE- INCLUDING THE CITIES OF...CLEVELAND...MENTOR 945 PM EST THU JAN 6 2011 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL NOON EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL NOON EST FRIDAY. THE GENERAL SNOW ACROSS THE AREA WILL TRANSITION INTO LAKE EFFECT SNOW SHOWERS THIS EVENING IN THE WAKE OF A COLD FRONT NOW TO OUR EAST. THE LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVERNIGHT AND INTO FRIDAY MORNING. SNOW ACCUMULATIONS OVERNIGHT WILL RANGE FROM 1 TO 3 INCHES IN WESTERN CUYAHOGA COUNTY UP TO LOCALLY 6 INCHES ACROSS EASTERN CUYAHOGA COUNTY AND INLAND LAKE COUNTY. AN ADDITIONAL 1 TO 3 INCHES IS POSSIBLE THROUGH THE MORNING HOURS FRIDAY. WINDS WILL BE FROM THE WEST AT 10 TO 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ OHZ089-PAZ001-071045- /O.NEW.KCLE.LE.Y.0001.110107T0245Z-110107T1700Z/ ASHTABULA LAKESHORE-NORTHERN ERIE- INCLUDING THE CITIES OF...ASHTABULA...ERIE 945 PM EST THU JAN 6 2011 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL NOON EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST FRIDAY. THE GENERAL SNOW ACROSS THE AREA WILL TRANSITION INTO LAKE EFFECT SNOW SHOWERS THIS EVENING IN THE WAKE OF A COLD FRONT NOW TO OUR EAST. THE LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVERNIGHT AND INTO FRIDAY MORNING. SNOW ACCUMULATIONS OVERNIGHT WILL RANGE FROM 3 TO LOCALLY 5 INCHES WHERE SNOW SHOWERS PERSIST. AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE THROUGH THE MORNING HOURS FRIDAY. WINDS WILL BE FROM THE WEST AT 10 TO 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$
3 follow-up statements
868 WWUS41 KCLE 070830 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 330 AM EST FRI JAN 7 2011 OHZ011-013-014-PAZ002-003-071630- /O.NEW.KCLE.LE.A.0001.110108T0600Z-110109T1700Z/ /O.CON.KCLE.LE.W.0001.000000T0000Z-110107T1700Z/ CUYAHOGA-GEAUGA-ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...CLEVELAND...CHARDON...JEFFERSON... EDINBORO...MEADVILLE 330 AM EST FRI JAN 7 2011 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... ...LAKE EFFECT SNOW WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE EFFECT SNOW WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. LAKE EFFECT SNOW SHOWERS WILL CONTINUE THIS MORNING WITH AN ADDITIONAL 3 TO LOCALLY 6 INCHES OF SNOW POSSIBLE BEFORE THE SNOW ENDS BY EARLY AFTERNOON. LAKE EFFECT SNOW SHOWERS WILL REDEVELOP OVERNIGHT AS ANOTHER COLD FRONT PUSHES ACROSS THE AREA. THE SNOW WILL REDEVELOP TOWARD MIDNIGHT TONIGHT WITH 6 TO LOCALLY 10 INCHES OF NEW SNOW POSSIBLE BY DAYBREAK SUNDAY. THE HIGHER SNOW AMOUNTS ARE EXPECTED FROM EASTERN CUYAHOGA COUNTY AND EAST ALONG THE HIGHER ELEVATIONS OF GEAUGA AND ASHTABULA COUNTIES IN OHIO...AND INLAND ERIE AND CRAWFORD COUNTIES IN PENNSYLVANIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. IF YOU WILL BE TRAVELING IN THE WATCH AREA BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ OHZ012-071630- /O.CON.KCLE.LE.W.0001.000000T0000Z-110107T1700Z/ LAKE- INCLUDING THE CITY OF...MENTOR 330 AM EST FRI JAN 7 2011 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THE MORNING HOURS WITH AN ADDITIONAL 2 TO 4 INCHES OF NEW SNOW POSSIBLE BY NOON. THE SNOW WILL END THIS AFTERNOON...HOWEVER...LAKE EFFECT SNOW SHOWERS WILL REDEVELOP OVERNIGHT AS ANOTHER COLD FRONT PUSHES ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ OHZ089-PAZ001-071630- /O.CON.KCLE.LE.Y.0001.000000T0000Z-110107T1700Z/ ASHTABULA LAKESHORE-NORTHERN ERIE- INCLUDING THE CITIES OF...ASHTABULA...ERIE 330 AM EST FRI JAN 7 2011 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THE MORNING HOURS WITH AN ADDITIONAL 2 TO 4 INCHES OF NEW SNOW POSSIBLE BY NOON. THE SNOW WILL END THIS AFTERNOON...HOWEVER...LAKE EFFECT SNOW SHOWERS WILL REDEVELOP OVERNIGHT AS ANOTHER COLD FRONT PUSHES ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ OHZ021>023-071630- /O.NEW.KCLE.LE.A.0001.110108T0600Z-110109T1700Z/ SUMMIT-PORTAGE-TRUMBULL- INCLUDING THE CITIES OF...AKRON...RAVENNA...WARREN 330 AM EST FRI JAN 7 2011 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE EFFECT SNOW WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. AN ADDITIONAL 1 TO 2 INCHES OF NEW SNOW IS POSSIBLE THIS MORNING BEFORE THE SNOW COMES TO AND END BY EARLY AFTERNOON. THE BREAK IN THE SNOW WILL SHORT LIVED. LAKE EFFECT SNOW SHOWERS WILL REDEVELOP OVERNIGHT AS ANOTHER COLD FRONT PUSHES ACROSS THE AREA. THE SNOW IS EXPECTED TO CONTINUE UNTIL SUNDAY. AN ADDITIONAL 4 TO LOCALLY 8 INCHES OF NEW SNOW IS POSSIBLE BY DAYBREAK SUNDAY. THE HEAVIEST SNOW AMOUNTS ARE EXPECTED ACROSS THE NORTHERN PORTIONS OF SUMMIT...PORTAGE AND TRUMBULL COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$
595 WWUS41 KCLE 070958 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 458 AM EST FRI JAN 7 2011 OHZ089-PAZ001-071700- /O.UPG.KCLE.LE.Y.0001.000000T0000Z-110107T1700Z/ /O.EXA.KCLE.LE.W.0001.000000T0000Z-110107T1700Z/ ASHTABULA LAKESHORE-NORTHERN ERIE- INCLUDING THE CITIES OF...ASHTABULA...ERIE 458 AM EST FRI JAN 7 2011 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL NOON EST TODAY. LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THE MORNING HOURS WITH AN ADDITIONAL 3 TO LOCALLY 6 INCHES OF NEW SNOW POSSIBLE BY NOON. THE VISIBILITIES WILL BE BELOW 1 MILE AT TIMES. THE SNOW SHOWERS WILL MOVE INTO THE ERIE PENNSYLVANIA LAKESHORE DURING THE MORNING COMMUTE. THE SNOW WILL END FROM WEST TO EAST BY AROUND NOON... HOWEVER...LAKE EFFECT SNOW SHOWERS WILL REDEVELOP OVERNIGHT AS ANOTHER COLD FRONT PUSHES ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ OHZ011-013-014-PAZ002-003-071800- /O.CON.KCLE.LE.W.0001.000000T0000Z-110107T1700Z/ /O.CON.KCLE.LE.A.0001.110108T0600Z-110109T1700Z/ CUYAHOGA-GEAUGA-ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...CLEVELAND...CHARDON...JEFFERSON... EDINBORO...MEADVILLE 458 AM EST FRI JAN 7 2011 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... ...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. LAKE EFFECT SNOW SHOWERS WILL CONTINUE THIS MORNING WITH AN ADDITIONAL 3 TO LOCALLY 6 INCHES OF SNOW POSSIBLE BEFORE THE SNOW ENDS BY EARLY AFTERNOON. LAKE EFFECT SNOW SHOWERS WILL REDEVELOP OVERNIGHT AS ANOTHER COLD FRONT PUSHES ACROSS THE AREA. THE SNOW WILL REDEVELOP TOWARD MIDNIGHT TONIGHT WITH 6 TO LOCALLY 10 INCHES OF NEW SNOW POSSIBLE BY DAYBREAK SUNDAY. THE HIGHER SNOW AMOUNTS ARE EXPECTED FROM EASTERN CUYAHOGA COUNTY AND EAST ALONG THE HIGHER ELEVATIONS OF GEAUGA AND ASHTABULA COUNTIES IN OHIO...AND INLAND ERIE AND CRAWFORD COUNTIES IN PENNSYLVANIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. IF YOU WILL BE TRAVELING IN THE WATCH AREA BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ OHZ012-071700- /O.CON.KCLE.LE.W.0001.000000T0000Z-110107T1700Z/ LAKE- INCLUDING THE CITY OF...MENTOR 458 AM EST FRI JAN 7 2011 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THE MORNING HOURS WITH AN ADDITIONAL 2 TO 4 INCHES OF NEW SNOW POSSIBLE BY NOON. THE SNOW WILL END THIS AFTERNOON...HOWEVER...LAKE EFFECT SNOW SHOWERS WILL REDEVELOP OVERNIGHT AS ANOTHER COLD FRONT PUSHES ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ OHZ021>023-071800- /O.CON.KCLE.LE.A.0001.110108T0600Z-110109T1700Z/ SUMMIT-PORTAGE-TRUMBULL- INCLUDING THE CITIES OF...AKRON...RAVENNA...WARREN 458 AM EST FRI JAN 7 2011 ...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. AN ADDITIONAL 1 TO 2 INCHES OF NEW SNOW IS POSSIBLE THIS MORNING BEFORE THE SNOW COMES TO AND END BY EARLY AFTERNOON. THE BREAK IN THE SNOW WILL SHORT LIVED. LAKE EFFECT SNOW SHOWERS WILL REDEVELOP OVERNIGHT AS ANOTHER COLD FRONT PUSHES ACROSS THE AREA. THE SNOW IS EXPECTED TO CONTINUE UNTIL SUNDAY. AN ADDITIONAL 4 TO LOCALLY 8 INCHES OF NEW SNOW IS POSSIBLE BY DAYBREAK SUNDAY. THE HEAVIEST SNOW AMOUNTS ARE EXPECTED ACROSS THE NORTHERN PORTIONS OF SUMMIT...PORTAGE AND TRUMBULL COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$
129 WWUS41 KCLE 071550 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1050 AM EST FRI JAN 7 2011 OHZ011-013-014-PAZ002-003-080000- /O.CAN.KCLE.LE.W.0001.000000T0000Z-110107T1700Z/ /O.CON.KCLE.LE.A.0001.110108T0600Z-110109T1700Z/ CUYAHOGA-GEAUGA-ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...CLEVELAND...CHARDON...JEFFERSON... EDINBORO...MEADVILLE 1050 AM EST FRI JAN 7 2011 ...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... ...LAKE EFFECT SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE EFFECT SNOW WARNING. A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. SNOW IS EXPECTED TO MOVE INTO THE AREA AGAIN TONIGHT...GRADUALLY TRANSITIONING TO LAKE EFFECT SNOW SHOWERS ON SATURDAY AS ANOTHER COLD FRONT PUSHES ACROSS THE AREA. THE SNOW WILL REDEVELOP TOWARD MIDNIGHT TONIGHT WITH 6 TO LOCALLY 10 INCHES OF NEW SNOW POSSIBLE BY DAYBREAK SUNDAY. THE HIGHER SNOW AMOUNTS ARE EXPECTED FROM EASTERN CUYAHOGA COUNTY AND EAST ALONG THE HIGHER ELEVATIONS OF GEAUGA AND ASHTABULA COUNTIES IN OHIO...AND INLAND ERIE AND CRAWFORD COUNTIES IN PENNSYLVANIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. IF YOU WILL BE TRAVELING IN THE WATCH AREA BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ OHZ012-089-PAZ001-071700- /O.CAN.KCLE.LE.W.0001.000000T0000Z-110107T1700Z/ LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- INCLUDING THE CITIES OF...MENTOR...ASHTABULA...ERIE 1050 AM EST FRI JAN 7 2011 ...LAKE EFFECT SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE EFFECT SNOW WARNING. && $$ OHZ021>023-080000- /O.CON.KCLE.LE.A.0001.110108T0600Z-110109T1700Z/ SUMMIT-PORTAGE-TRUMBULL- INCLUDING THE CITIES OF...AKRON...RAVENNA...WARREN 1050 AM EST FRI JAN 7 2011 ...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. SNOW IS EXPECTED TO MOVE INTO THE AREA AGAIN TONIGHT...GRADUALLY TRANSITIONING TO LAKE EFFECT SNOW SHOWERS ON SATURDAY AS ANOTHER COLD FRONT PUSHES ACROSS THE AREA. THE SNOW IS EXPECTED TO CONTINUE UNTIL SUNDAY. AN ADDITIONAL 4 TO LOCALLY 8 INCHES OF NEW SNOW IS POSSIBLE BY DAYBREAK SUNDAY. THE HEAVIEST SNOW AMOUNTS ARE EXPECTED ACROSS THE NORTHERN PORTIONS OF SUMMIT...PORTAGE AND TRUMBULL COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$
What forecasters said that day
The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow warning went out at Jan 6, 6:49 PM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Jan 6, 6:49 PM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 649 PM EST THU JAN 6 2011 .SYNOPSIS... A COLD FRONT WILL FINISH CROSSING THE AREA THIS EVENING. A LARGE TROUGH WILL REMAIN OVER THE GREAT LAKES REGION THROUGH THE WEEKEND ALLOWING FOR PERIODIC SNOW SHOWERS. THIS TROUGH WILL PULL AWAY MONDAY. && .NEAR TERM /THROUGH FRIDAY/... THE GENERAL LIGHT SNOW WILL CONTINUE OVERNIGHT INTO FRIDAY. THERE HAS BEEN SOME ENHANCEMENT IN THE SNOW FALL INTENSITY THIS AFTERNOON...DUE TO THE COLD FRONT WITH THIS CLIPPER PRESENTLY CROSSING THE AREA. AREAS ACROSS THE WEST WILL SEE A TAPERING IN THE SNOW AFTER THIS EVENING...BUT ACROSS THE SNOWBELT THE LAKE WILL BEGIN TO GET INVOLVED OVERNIGHT. H8 TEMPS COOL TO AROUND -16C WITH THE UPPER TROUGH SWINGING THROUGH. WITH THIS HAVE ISSUED A WINTER WEATHER ADVISORY FOR THE SNOWBELT. IT APPEARS THAT THE SNOW SHOWERS WOULD TAPER OFF TOWARD NOON FOR THE AFTERNOON AS SOME RIDGING WORKS OVERHEAD. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... THROUGH SATURDAY SCATTERED SNOW SHOWERS WILL OCCUR AREA WIDE WITH THE MORE PERSISTENT SNOW SHOWERS TAKING PLACE ACROSS THE SNOWBELT. CLOSED OFF UPPER LOW REMAINS OVER THE GREAT LAKES REGION THROUGH THE WEEKEND...KEEPING THE BELOW NORMAL TEMPERATURES. WITH EACH BIT OF ENERGY ROTATING AROUND THE LOW WILL BRING A FLARE UP IN SNOW SHOWER ACTIVITY. WILL KEEP CHANCES OUTSIDE OF THE SNOWBELT IN THE CHANCE CATEGORY...BUT WILL USE CATEGORICAL WORDING FOR THE SNOWBELT. WINDS WILL CONTINUE TO SHIFT THROUGH SUNDAY WITH EACH MINOR TROUGH SO EXPECTING SNOWFALL TO ADD UP A LITTLE EACH PERIOD. KEPT AMOUNTS LIGHT FRIDAY WITH WSW FLOW WITH THAT TEMPORARY RIDGING. LATE FRIDAY NIGHT INTO SUNDAY WILL HAVE MORE PERSISTENT NW FLOW AND WILL HAVE TO CONTINUE TO WATCH POTENTIAL FOR HEADLINES. BUT AFTER FRIDAY NIGHT/SATURDAY DRIER AIR BEGINS TO PLAY A PART. && .LONG TERM /MONDAY THROUGH THURSDAY/... HIGH PRESSURE IS EXPECTED TO BE BUILDING INTO THE REGION ON MONDAY. THIS WILL BE SHORT LIVED AS THE NEXT STORM SYSTEM TAKES SHAPE TO OUR SOUTH. THIS APPEARS THAT IT WILL BECOME ANOTHER EAST COAST STORM WITH ONLY SOME LIGHT SNOW BACK OVER THE COUNTY WARNING AREA ON TUESDAY. COLDER AIR WILL SPILL INTO THE AREA TUESDAY NIGHT INTO WEDNESDAY WITH LAKE EFFECT SNOW DEVELOPING. THE LAKE EFFECT SNOW WILL THEN CONTINUE INTO THURSDAY. HIGH TEMPERATURES MONDAY THROUGH THURSDAY SHOULD REMAIN IN THE MIDDLE AND UPPER 20S. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... LIGHT SNOW FROM CLIPPER SYSTEM WILL CONTINUE TO PUSH EAST OVER EASTERN SITES THROUGH THIS EVENING. WESTERN AREAS ALREADY SEEING SOME IMPROVING CONDITIONS EVEN TO VFR THIS EVENING. SOME IFR STILL POSSIBLE AT CAK YNG AND ERI OVER THE NEXT SEVERAL HOURS...BUT THINKING REMAINDER WILL BE IN MVFR TO VFR RANGE FOR CIGS. VIS WILL GRADUALLY IMPROVE AS SNOW DECREASES. CONDITIONS ARE EXPECTED TO TRANSITION TO LAKE EFFECT SNOW SITUATION WITH NW WINDS TONIGHT SHIFT MORE TO SW ON FRIDAY. THIS WILL KEEP SNOW SHOWERS CONFINED MORE TO THE EAST AND MAINLY AT ERI. CLE WILL LIKELY SEE SOME SNOW SHOWERS BUT HEAVIEST WILL REMAIN EAST. WESTERN SITES WILL HAVE TO WATCH FOR SOME FLURRIES STRETCHING EAST FROM LAKE MICHIGAN BUT OTHERWISE LITTLE IMPACT THERE DURING FRIDAY. OUTLOOK...NON-VFR POSSIBLE THROUGH SATURDAY NIGHT...ESPECIALLY NORTHEAST OHIO/NORTHWEST PENNSYLVANIA DUE TO SOME LAKE EFFECT CLOUDS/SNOW SHOWERS. && .MARINE... WINDS WILL START TO INCREASE AGAIN LATER TONIGHT OUT OF THE SOUTHWEST AND THEN SHIFT TO A NORTHWEST DIRECTION ON FRIDAY. UNFORTUNATELY...WITH INCREASING WINDS COMES SMALL CRAFT ADVISORY CRITERIA. WAVES WILL BE BUILDING TO BETWEEN 4 AND 5 FEET TONIGHT AND CONTINUE INTO FRIDAY MORNING AND EARLY AFTERNOON. GOOD NEWS IS THAT THE WINDS WILL DIMINISH IN THE AFTERNOON AND LIKELY ALLOW SMALL CRAFT ADVISORY TO BE DROPPED. FLOW DIMINISHES QUITE A BIT FRIDAY NIGHT AND WINDS GO LIGHT AND VARIABLE. THIS TOO WILL BE SHORT LIVED AS WINDS INCREASE AGAIN SATURDAY NIGHT AND CONTINUE INTO MONDAY MORNING. THE FLOW DIMINISHES MONDAY AFTERNOON BUT REMAINS NORTHERLY. POSSIBILITY EXISTS THAT SMALL CRAFT ADVISORIES WILL LIKELY NEED TO BE EXTENDED INTO TUESDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...WINTER WEATHER ADVISORY UNTIL NOON EST FRIDAY FOR OHZ013-014. PA...WINTER WEATHER ADVISORY UNTIL NOON EST FRIDAY FOR PAZ002-003. MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EST FRIDAY FOR LEZ145>149. && SYNOPSIS...OUDEMAN NEAR TERM...OUDEMAN SHORT TERM...OUDEMAN LONG TERM...MULLEN AVIATION...ABE MARINE...LOMBARDY
Hazardous weather outlook, Jan 6, 7:14 AM EST, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 714 AM EST THU JAN 6 2011 LEZ061-142>149-162>169-OHZ003-006>010-017>019-027>030-036-037-047- 071215- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-MARION-MORROW-KNOX- 714 AM EST THU JAN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ011>014-020>023-031>033-038-089-PAZ001>003-071215- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 714 AM EST THU JAN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. LAKE EFFECT SNOW SHOWERS WILL DEVELOP TONIGHT. TWO TO FOUR INCHES OF SNOW MAY FALL IN THE SNOW BELT WITH LOWER AMOUNTS ELSEWHERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LAKE EFFECT SNOW SHOWERS WILL CONTINUE INTO SUNDAY. SOME LOCATIONS MAINLY IN THE SNOW BELT MAY ACCUMULATE OVER 6 INCHES OF SNOW FROM FRIDAY INTO SUNDAY. THE SNOW SHOWERS WILL BE OFF AN ON DEPENDING ON THE WIND DIRECTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 9:45 PM EST | Lake Effect Snow Advisory | CLE | Ashtabula | 7 hr |
| Jan 7, 3:30 AM EST | Lake Effect Snow Watch | CLE | Ashtabula, Cuyahoga, Geauga, Portage, Summit, Trumbull | 24 hr |
| Jan 7, 3:18 PM EST | Lake Effect Snow Warning | CLE | Ashtabula, Cuyahoga, Geauga, Lake, Portage, Summit and 1 more | 44 hr |
Nearby
Lake Effect Snow Warnings in Ohio, 2011Lake Effect Snow Warnings in Pennsylvania, 2011Every lake effect snow warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.